Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 126, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 24, 2020, 4:49 PM EDT for Capitol Planning Region, Connecticut. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2020, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 24, 2020, 5:13 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 112 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
231
WUUS51 KBOX 242049
SVRBOX
CTC003-013-242145-
/O.NEW.KBOX.SV.W.0126.200824T2049Z-200824T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
449 PM EDT Mon Aug 24 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Tolland County in northern Connecticut...
Central Hartford County in northern Connecticut...
* Until 545 PM EDT.
* At 449 PM EDT, a severe thunderstorm was located over Simsbury, or
8 miles northwest of West Hartford, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield,
Glastonbury, Vernon, Windsor, Wethersfield, South Windsor,
Farmington, Simsbury, Bloomfield, Avon, Suffield, East Longmeadow,
Ellington, Windsor Locks, Coventry and Somers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 7296 4182 7294 4184 7294 4185 7295
4189 7294 4190 7291 4195 7290 4203 7263
4202 7259 4204 7248 4173 7239 4172 7297
4180 7297
TIME...MOT...LOC 2049Z 250DEG 14KT 4187 7285
HAIL...1.00IN
WIND...60MPH
$$
Chai1 follow-up statement
322
WWUS51 KBOX 242113
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
513 PM EDT Mon Aug 24 2020
CTC003-013-242122-
/O.CAN.KBOX.SV.W.0126.000000T0000Z-200824T2145Z/
Tolland CT-Hartford CT-
513 PM EDT Mon Aug 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND AND
CENTRAL HARTFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still occurring with this thunderstorm. If you encounter flooded
roadways, turn around, don't drown.
LAT...LON 4180 7296 4182 7294 4184 7294 4185 7295
4189 7294 4190 7291 4195 7290 4203 7263
4202 7259 4204 7248 4173 7239 4172 7297
4180 7297
TIME...MOT...LOC 2109Z 250DEG 14KT 4190 7274
$$
ChaiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:29 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 24, 4:29 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
429 PM EDT Mon Aug 24 2020
.SYNOPSIS...
Scattered showers and thunderstorms will come to an end early
this evening. However, another round of scattered showers and
thunderstorms are expected Tuesday into early Tuesday evening
with an approaching cold front. Much drier and cooler weather
will give a taste of fall to the region later Tuesday night into
Wednesday. Unsettled and warm/muggy weather does return to wrap up the
week and kick-off the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
430 PM Update...
* Scattered strong-severe thunderstorms into early evening
Scattered strong to severe thunderstorms were in progress across
the region. SPC Meso-Analysis is indicating around 3000 J/KG of
Cape across southern New England. Despite marginal effective
shear of 25 knots, the amount of instability will be enough to
trigger scattered strong to severe thunderstorms into early this
evening. A contributing factor to this was modest mid level
lapse rates on the order of 6 C/KM to even a bit higher.
The main threat will be localized damaging wind gusts given
DCape values on the order of 1000 J/KG. However, given modest
mid level lapse rates and a lot of instability the risk exists
for isolated reports of large hail. Lastly, slow moving storms
will be capable of producing heavy rain and localized urban
street flooding.
Most of this activity should be winding down by 7 or 8 pm this
evening with the loss of daytime heating. Otherwise, dry weather
expected later this evening into the overnight hours. We will
have to watch for the formation of patchy dense ground fog in
the typically prone locations given light winds and relatively
high dewpoints. This is especially true in locations that
receive localized heavy rainfall from the earlier convection.
Low temperatures will only drop into the middle 60s to the lower
70s and it will be bit humid.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...
The main concern will revolve around the severe weather
potential Tuesday afternoon into early evening and there are
mixed signals. Plenty of sunshine and westerly flow should push
highs into the upper 80s to the lower 90s by early afternoon.
In regards to the severe weather threat Tuesday afternoon, the
environment will be quite different than what we have see the
past few days. Strong northern stream shortwave energy will
result in jet dynamics increasing significantly during the
afternoon. This should allow bulk effective shear to increase to
between 30 and 40 knots. In addition, modest mid level lapse
rates near 6.5 C/KM along with Capes on the order of 1500 to
2500 J/KG.
The parameters mentioned above are a lot more favorable for
severe weather than what we have seen the past few days. That
being said, there are some potential red flags as well. Westerly
flow aloft may result in too much mid level dry air. This could
potentially could cutoff thunderstorm updrafts. In addition,
westerly flow at the surface will limit surface convergence as
well.
So in a nutshell...the risk certainly exists for a few severe
thunderstorms Tuesday afternoon and early evening. In fact, if
we are able to maintain modest moisture the risk for a localized
microburst or golf ball size hail would be enhanced. This is
because of modest mid level lapse rates and effective bulk
shear. However, if too much mid level dry air overwhelms the
updrafts we may escape with little if any severe weather. We
need to play this somewhat probabilistic. Perhaps the greatest
risk ends up across eastern MA/RI, where better
instability/moisture may persist longer.
Tuesday night...
Any left over convection will dissipate early Tuesday evening.
Otherwise, much drier and cooler weather will follow. 850T drop
to between +8C to +10C by 12z Wednesday. Expect low temps will
bottom out mainly in the 50s to lower 60s by daybreak with a bit
of a northwest breeze on the coast. Dewpoints may be down into
the 40s in many locations as well, so a big change in the
current airmass is on the way.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights
* Small Craft Advisory continues through Wednesday morning for the
outer waters for wave heights 5 & 7 feet.
* Fall-like conditions Wednesday! Sunny, cool, and dry.
* Unsettled with showers and storms late-week through first half of
upcoming weekend.
Wednesday...
An area of high pres will move south out of Hudson Bay in Canada
early to mid morning Wednesday, bringing big changes to our forecast,
even if it's for a short period of time. A northwest flow will allow
for CAA, temperatures in and around the northern Hudson Bay are
between +8C and +10C. Needless to say, it will feel as if it were
early fall. Guidance is in fairly good agreement that our
temperatures will only reach the low and middle 70s. A few outliers
would be the southern CT River Valley, there temperatures could
reach the upper 70s. And the east slopes of the Berkshires, there
temperatures could possibly top out in the upper 60s.
Otherwise, high pres gives us an abundance of sunshine. A northwest
wind between 10 to 15 mph, and gust to 20 mph, will likely make it
feel a tad bit cooler.
Thursday...
Clouds and showers return, once again, as a weak area of low pres
moves out of the Great Lakes region. As previously stated on Sunday,
the ECMWF and GFS have had differences in regards to the timing of
the rains arrival. Still, the GFS is on the slower side, while the
ECMWF is a couple of hours quicker... we went ahead and increased
POPs during the afternoon and evening hours. Temperatures wise,
afternoon maximum temperatures will be a tad warmer as our wind
direction becomes southwesterly.
Friday through Sunday...
Heading into Friday and the start of the weekend the forecast
remains unsettled. Though there is a toss-up between the models for
what we can expect. On Friday, the EMCWF keeps southern New England
dry while GFS is on the wet side. The Super Blend is indicating that
the GFS could be the better solution, we did opt to go with chance
showers and thunderstorms. Then, what might be the leftovers of
Laura could be enroute to southern New England by Saturday and
moving off the east coast by in time to give us a dry Sunday.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z Update...
This Afternoon...Moderate confidence.
Scattered SHRA/TSRA will continue into early this evening. So
while VFR conditions dominate, localized pockets of IFR-LIFR
conditions possible in any strong thunderstorms. Localized
strong wind gusts possible too. Low clouds/fog should mainly be
confined to ACK and parts of the Cape.
Tonight...Moderate confidence.
Scattered SHRA/TSRA should be winding down towards 00z, but can
not rule out a bit of activity lingering an hour or two longer.
Otherwise, VFR much of the evening but patchy ground fog may
develop late in the typically prone locations. Low clouds should
be confined to ACK and perhaps near the south coast and Cape
Cod. Light SW winds.
Tuesday...Moderate confidence.
Patchy ground fog should burnoff by mid morning, yielding mainly
VFR conditions. The main concern will be Tuesday afternoon and
evening with the potential for a few strong thunderstorms. Some
uncertainty on areal coverage, but a few may result in strong
wind gusts.
Tuesday night...High confidence.
Any left over convection should wind down early in the evening.
Otherwise, VFR with NW winds of 5 to 15 knots with some 20 to 25
knot gusts expected across portions of the coastal plain.
KBOS Terminal...Moderate confidence in TAF. Main concern is the
threat for scattered thunderstorms in the vicinity of the
terminal until about 00z.
KBDL Terminal...Moderate confidence in TAF. Main concern is the
threat for scattered thunderstorms in the vicinity of the
terminal until about 00z.
Outlook /Wednesday through Saturday/...
Wednesday: VFR. Breezy.
Wednesday Night: VFR. Breezy. Slight chance SHRA.
Thursday: VFR. Chance SHRA.
Thursday Night: VFR. Slight chance SHRA.
Friday: VFR. Chance SHRA, chance TSRA.
Friday Night: Mainly VFR, with local IFR possible. SHRA likely,
patchy BR.
Saturday: Mainly VFR, with areas IFR possible. SHRA likely,
chance TSRA, patchy BR.
&&
.MARINE...
Tonight...High confidence. Winds/seas remain below SCA
thresholds. SW winds of 5 to 15 knots. Only concern is a few
strong thunderstorms near shore into early this evening and some
fog, which may be locally dense in our southern waters.
Tuesday and Tuesday night...High confidence. WSW wind gusts of
20 to 25 knots expected to develop Tue afternoon, especially in
our southern waters ahead of a cold front. We did begin SCA for
most of our waters during the afternoon, but high confidence
that the develop Tue night. This is when expected NW wind gusts
of 25 to 30 knots develop in the CAA behind the cold front. We
also will have to watch for a few strong thunderstorms Tue
afternoon and early evening with the front itself.
Outlook /Wednesday through Saturday/...
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of seas approaching 5 ft.
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, patchy fog.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, chance of thunderstorms.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely, patchy fog.
Saturday: Winds less than 25 kt. Seas up to 5 ft. Rain showers
likely, chance of thunderstorms, patchy fog.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 PM Tuesday to 8 AM EDT Wednesday
for ANZ231>235-237-251.
Small Craft Advisory from 2 PM Tuesday to 10 AM EDT Wednesday
for ANZ250-254>256.
&&
SYNOPSIS...Frank/Gaucher
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Gaucher
AVIATION...Frank/Gaucher
MARINE...Frank/GaucherHazardous weather outlook, Aug 24, 4:22 PM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Mon Aug 24 2020 CTZ002>004-MAZ002>016-026-RIZ001-002-008-252030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Block Island RI- 422 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-252030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ017>024-RIZ003>007-252030- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 422 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 24, 3:30 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
330 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
08/24/2020 BRISTOL MA AMATEUR RADIO
LARGE TREE FALLING ON WIRES ON OAK STREET.
0235 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
08/24/2020 BRISTOL MA AMATEUR RADIO
UTILITY POLE SNAPPED WITH A TREE DOWN ON THE WIRES ON
TREMONT ST.
0250 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
08/24/2020 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MAIN ST. (ROUTE 63).
0305 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
08/24/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON WEST ROAD.
&&
EVENT NUMBER BOX2002006 BOX2002007 BOX2002008 BOX2002009
WSSpecial weather statement, Aug 24, 3:30 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
330 PM EDT Mon Aug 24 2020
MAZ017-018-020-RIZ005-007-242015-
Southern Bristol MA-Northern Bristol MA-Western Plymouth MA-
Bristol RI-Newport RI-
330 PM EDT Mon Aug 24 2020
...STRONG THUNDERSTORM OVER PARTS OF SOUTHERN RHODE ISLAND AND
MASSACHUSETTS...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warren, or near Bristol, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall is also occurring with this slow-moving
storm.
Locations impacted include...
Fall River, Dartmouth, Bristol, Somerset, Portsmouth, Barrington,
Swansea, Tiverton, Westport, Seekonk, Rehoboth, Warren, Lakeville,
Freetown, Dighton and Berkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4164 7124 4165 7122 4164 7121 4171 7116
4172 7120 4171 7121 4173 7122 4170 7124
4172 7126 4168 7123 4164 7126 4168 7128
4165 7130 4171 7129 4172 7133 4180 7132
4179 7109 4181 7099 4159 7102
TIME...MOT...LOC 1928Z 270DEG 7KT 4171 7123
ChaiSpecial weather statement, Aug 24, 3:37 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 337 PM EDT Mon Aug 24 2020 MAZ003-004-010-011-242015- Eastern Hampden MA-Eastern Franklin MA-Northern Worcester MA- Eastern Hampshire MA- 337 PM EDT Mon Aug 24 2020 ...STRONG THUNDERSTORM OVER EASTERN HAMPSHIRE COUNTY... At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over Hadley, or over Amherst, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Torrential rainfall is also occurring with this storm. Locations impacted include... Amherst, Northampton, Ludlow, South Hadley, Belchertown, Palmer, Ware, Granby, Hadley, Sunderland, Hatfield, Hardwick, Leverett, Shutesbury, Whately, Pelham, Petersham and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4231 7266 4245 7259 4239 7223 4216 7236 TIME...MOT...LOC 1936Z 290DEG 9KT 4235 7255 Chai
Special weather statement, Aug 24, 3:41 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 341 PM EDT Mon Aug 24 2020 MAZ003-004-242045- Eastern Franklin MA-Northern Worcester MA- 341 PM EDT Mon Aug 24 2020 ...STRONG THUNDERSTORM MOVING INTO NORTHERN WORCESTER COUNTY... At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near Athol, or near Orange, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Leominster, Fitchburg, Orange, Gardner, Athol, Winchendon, Lunenburg, Templeton, Rutland, Westminster, Ashburnham, Barre, Hubbardston, Princeton, Phillipston, Royalston, Petersham and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4255 7230 4271 7220 4259 7175 4237 7199 TIME...MOT...LOC 1941Z 301DEG 15KT 4261 7217 BW
Special weather statement, Aug 24, 4:11 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 411 PM EDT Mon Aug 24 2020 MAZ003-004-010-242100- Eastern Franklin MA-Northern Worcester MA-Eastern Hampshire MA- 411 PM EDT Mon Aug 24 2020 ...STRONG THUNDERSTORM OVER EASTERN FRANKLIN COUNTY... At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over Leverett, or 8 miles north of Amherst. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will accompany this storm. Torrential rainfall is also occurring with the storm. Locations impacted include... Amherst, Deerfield, Belchertown, Montague, Sunderland, Leverett, Shutesbury, Pelham, Petersham, New Salem and Wendell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4248 7259 4258 7248 4250 7222 4233 7239 TIME...MOT...LOC 2009Z 312DEG 3KT 4248 7247 Chai
Special weather statement, Aug 24, 4:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
427 PM EDT Mon Aug 24 2020
CTZ002-242115-
Hartford CT-
427 PM EDT Mon Aug 24 2020
...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burlington, or 8 miles east of Torrington, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph will accompany this
storm. Torrential rainfall is also occurring with this storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Newington, Windsor,
Farmington, Simsbury, Bloomfield, Avon, Plainville, Windsor Locks,
Granby, Canton, Burlington and East Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4181 7295 4184 7294 4185 7295 4189 7294
4190 7291 4192 7291 4194 7266 4165 7273
4172 7300 4180 7302
TIME...MOT...LOC 2026Z 285DEG 10KT 4181 7297
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:06 PM EDT | Special Weather Statement | BOX | 54 min | |
| Aug 24, 1:53 PM EDT | Special Weather Statement | BOX | 37 min | |
| Aug 24, 2:00 PM EDT | Special Weather Statement | BOX | 45 min | |
| Aug 24, 2:33 PM EDT | Special Weather Statement | BOX | 42 min | |
| Aug 24, 4:27 PM EDT | Special Weather Statement | BOX | 48 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.